Alert archive / California / Small Craft Advisories in 2011
Small Craft Advisory 9, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at Apr 13, 2011, 2:01 AM PDT. It took effect at Apr 13, 2011, 9:00 AM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2011, 2:01 AM PDT (09:01 UTC)
- In effect from
- Apr 13, 2011, 9:00 AM PDT
- Expired
- Apr 14, 2011, 3:00 AM PDT
- In force
- 18 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted, in the capitals the NWS used until 2016.
687 WHUS76 KSGX 130901 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 201 AM PDT WED APR 13 2011 ...SMALL CRAFT ADVISORY FOR OUTER COASTAL WATERS THROUGH TONIGHT DUE TO FREQUENT GUSTS BETWEEN 25 AND 33 KNOTS... .STRONG BREEZES TO NEAR GALE FORCE WINDS ARE LIKELY OVER THE OUTER WATERS FROM MID MORNING THROUGH TONIGHT. COMBINED SEAS WILL BUILD TO AROUND 9 FEET. PZZ775-131700- /O.NEW.KSGX.SC.Y.0009.110413T1600Z-110414T1000Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 201 AM PDT WED APR 13 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 3 AM PDT THURSDAY. * WINDS AND WAVES: WEST TO NORTHWEST WINDS INCREASING TO SUSTAINED 20 TO 25 KT WITH FREQUENT GUSTS TO 33 KT BY MID MORNING. * SEAS: BECOMING VERY CHOPPY AND BUILDING TO 9 FEET WITH A PERIOD OF 9 SECONDS OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BALFOUR HTTP://WWW.WEATHER.GOV/SANDIEGO
3 follow-up statements
856 WHUS76 KSGX 131634 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 934 AM PDT WED APR 13 2011 ...SMALL CRAFT ADVISORY FOR OUTER COASTAL WATERS THROUGH TONIGHT DUE TO FREQUENT GUSTS BETWEEN 25 AND 30 KNOTS... .GUSTY WEST TO NORTHWEST WINDS ARE EXPECTED OVER THE OUTER WATERS THROUGH TONIGHT. COMBINED SEAS WILL BUILD TO AROUND 7 TO 8 FEET. PZZ775-140200- /O.CON.KSGX.SC.Y.0009.000000T0000Z-110414T1000Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 934 AM PDT WED APR 13 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY. * WINDS AND WAVES: WEST TO NORTHWEST WINDS INCREASING TO SUSTAINED 20KT WITH FREQUENT GUSTS TO 30 KT BY EARLY AFTERNOON. * SEAS: COMBINED SEAS INCREASING TO 7 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SS
899 WHUS76 KSGX 140300 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 800 PM PDT WED APR 13 2011 ...SMALL CRAFT ADVISORY FOR OUTER COASTAL WATERS THROUGH TONIGHT DUE TO FREQUENT GUSTS BETWEEN 25 AND 30 KNOTS... .GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE OVER THE OUTER WATERS OVERNIGHT. COMBINED SEAS UP TO 8 FEET. PZZ775-141000- /O.CON.KSGX.SC.Y.0009.000000T0000Z-110414T1000Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 800 PM PDT WED APR 13 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY. * WINDS AND WAVES: WEST TO NORTHWEST WINDS SUSTAINED AT 20 KNOTS WITH FREQUENT GUSTS TO 30 KNOTS. * SEAS: COMBINED SEAS 6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WEATHER.GOV/SANDIEGO
433 WHUS76 KSGX 140945 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 245 AM PDT THU APR 14 2011 PZZ775-141045- /O.EXP.KSGX.SC.Y.0009.000000T0000Z-110414T1000Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 245 AM PDT THU APR 14 2011 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... WINDS ARE DIMINISHING AND GUSTS OVER 25 KT ARE NO LONGER OCCURRING. $$ BALFOUR HTTP://WWW.WEATHER.GOV/SANDIEGO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 12, 9:20 PM PDT, 4 hours 41 minutes earlier.
Area forecast discussion, Apr 12, 9:20 PM PDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 920 PM PDT TUE APR 12 2011 .SYNOPSIS... THE MARINE LAYER WILL DEEPEN TONIGHT...POTENTIALLY BRINGING SOME LIGHT DRIZZLE TO THE COASTAL AREAS AND VALLEYS AS WELL AS A SLIGHT CHANCE OF RAIN TO THE UPSLOPE MOUNTAIN AREAS THROUGH EARLY WEDNESDAY MORNING. THE INCREASING ONSHORE FLOW WILL ALSO BRING GUSTY WINDS TO THE MOUNTAINS AND DESSERTS BY WEDNESDAY AFTERNOON. DRY AND WARMER WEATHER WILL RETURN ON THURSDAY AND PERSIST THROUGH THE FIRST PART OF THE WEEKEND. HOWEVER...COOLER WEATHER AND THE MARINE INFLUENCE WILL RETURN ONCE AGAIN FOR EARLY NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... WATER VAPOR IMAGERY CONTINUES TO SHOW A TROUGH OF LOW PRESSURE DIGGING ALONG THE WEST COAST THIS EVENING...WITH A WEAK SECONDARY SYSTEM BEING CAUGHT UP IN THE FLOW OFF THE SOUTHERN CALIFORNIA COAST. THESE TWO SYSTEMS IN COMBINATION WITH A LOCALIZED EDDY OFF THE SOUTHERN CALIFORNIA COAST WILL BE THE DRIVING FACTORS OVER THE NEXT 24 HOURS OR SO. IN THE MEANTIME THIS EVENING...THIS EDDY IS HELPING TO DRAW THE MARINE LAYER INTO THE COAST...WITH COASTAL AREAS ALREADY SEEING MOSTLY CLOUDY SKIES. TEMPERATURES ARE ALSO RUNNING UP TO FOUR DEGREES COOLER IN THESE AREAS. ELSEWHERE THOUGH...TEMPERATURES ARE QUITE VARIABLE...RANGING FROM THREE DEGREES COOLER AT ONTARIO TO TWELVE DEGREES WARMER AT THERMAL. THIS IS IN PART DUE TO THE GUSTY WINDS ALREADY BEING SEEN IN THE COACHELLA VALLEY. ALTHOUGH THESE WINDS MAY BRIEFLY BACK DOWN OVERNIGHT...THE ONSHORE FLOW WILL CONTINUE TO STRENGTHEN INTO WEDNESDAY...WITH VERY GUSTY WINDS DEVELOPING OVER THE MOUNTAINS AND DESERTS BY THE AFTERNOON HOURS. AT THIS POINT IN TIME...PRESSURE GRADIENTS ARE STARTING TO LOOK PRETTY GOOD...BUT NOT CONFIDENT ENOUGH THAT A WIND ADVISORY WILL BE NEEDED FOR THE MOUNTAINS AND DESERTS JUST YET. HOWEVER...THE WINDS MAY STILL BE GUSTY ENOUGH FOR THE POTENTIAL OF SOME BLOWING DUST OR SAND IN THE DESERT REGIONS. WILL CONTINUE TO MONITOR THE WINDS AND GRADIENTS WITH THE LATEST MODEL RUNS. CONFIDENCE WAS SOMEWHAT LOW IN THE WINDS THIS EVENING IN PART DUE TO THE FACT THAT THE 00Z NAM DID NOT PICK UP ON THE COASTAL EDDY. VISIBLE AND FOG PRODUCT SATELLITE TRENDS CLEARLY SHOW AN EDDY OFF THE COAST. AS THE WEAK UPPER LEVEL SYSTEM MOVES INLAND LATER TONIGHT AND ON WEDNESDAY...THE MARINE LAYER APPEARS TO DEEPEN TO NEARLY 4000 FEET...PUSHING INLAND ALL THE WAY TO THE MOUNTAINS. THIS DEEPENING IN COMBINATION WITH THE WEAK SYSTEM MAY BE ENOUGH TO CAUSE SOME LIGHT DRIZZLE IN THE COASTAL AREAS AND VALLEYS AS WELL AS A SLIGHT CHANCE OF RAIN IN THE UPSLOPE REGIONS OF THE MOUNTAINS. THEREFORE...HAVE UPDATED THE FORECAST THIS EVENING TO REFLECT THE CURRENT THINKING AND TRENDS. AS FOR THE MARINE LAYER TOMORROW...IT DOES NOT LOOK LIKE IT WILL DEEPEN ENOUGH FOR A REVERSE CLEARING TYPE SCENARIO...WHERE THE BEACHES CLEAR OUT BEFORE THE VALLEYS...SO EXPECT A MORE TYPICAL TYPE CLEARING. HOWEVER...EXPECT TOMORROW TO BE THE COOLEST DAY OF THE WORK WEEK. AS THE SYSTEMS EXIT THE REGION TOMORROW EVENING...WEAK RIDGING WILL BUILD OVER THE REGION AND PERSIST THROUGH THE FIRST PART OF THE WEEKEND. THEREFORE...EXPECT DRY AND WARMER TYPE CONDITIONS TO DEVELOP. ANOTHER WEAK THOUGH WILL THEN APPROACH THE COAST FOR EARLY NEXT WEEK...BRINGING THE RETURN OF THE MARINE LAYER TO SOUTHERN CALIFORNIA. && .AVIATION... 130307Z...MARINE STRATUS WILL SPREAD INLAND THROUGH THE COASTAL VALLEYS OVERNIGHT...REACHING THE FOOTHILLS AFTER 08Z WITH BASES INITIALLY 1.5-2K FT MSL AND TOPS NEAR 2.5K FT MSL. THE LAYER SHOULD DEEPEN THROUGH THE NIGHT WITH BASES MOVING ABOVE 2K FT MSL AND TOPS TO NEAR 3.5K FT BY MORNING. SOME MVFR/LOCAL IFR VIS RESTRICTIONS WILL DEVELOP IN HZ/BR OVER THE HIGHER COASTAL TERRAIN AND NEAR THE FOOTHILLS 08Z-16Z. SOME FOOTHILLS AND LOWER COASTAL SLOPES WILL BE OBSCURED WED MORNING. THE STRATUS LAYER AND VIS RESTRICTIONS SHOULD MIX OUT BETWEEN 17Z AND 20Z LEAVING SCT CU WITH BASES FL025-030 FOR THE REMAINDER OF THE DAY. ELSEWHERE...SKIES WILL BE CLEAR AND VIS UNRESTRICTED...EXCEPT IN LOCAL BLOWING DUST AND SAND IN THE DESERTS. WEST WINDS TO 30 KTS AND GUSTY POSSIBLE OVER THE RIDGES AND THROUGH THE BANNING PASS MAY RESULT IN SOME MODERATE UDDFS...ESPECIALLY OVER THE DESERTS TONIGHT. THE WEST WINDS WILL INCREASE FURTHER WED AFTER 18Z...TO NEAR 45 KTS OVER THE RIDGES AND THROUGH THE BANNING PASS. STRONG UDDFS AND LLWS WILL BE POSSIBLE. KPSP WILL BE PARTICULARLY SUSCEPTIBLE TO WIND SHEAR IF A ROTOR DEVELOPS FOR A TIME WED AFTERNOON AND EVENING. ROTOR CONDITIONS ARE NOT INCLUDED IN THE TAF FOR NOW...BUT WILL BE MONITORED CLOSELY. && .MARINE... W-NW WINDS WILL INCREASE OVER THE OUTER COASTAL WATERS WED AFTERNOON THROUGH EVENING. A SMALL CRAFT ADVISORY MAY BE NEEDED AT THAT TIME WITH SUSTAINED 25 KT WINDS AND HIGHER GUSTS POSSIBLE. WINDS WILL WEAKEN LATE WED NIGHT...BUT WILL LIKELY REACH 15 TO 20 KT WITH HIGHER GUSTS AGAIN THU AFTERNOON. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...PALMER/MOEDE AVIATION/MARINE...JD NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Apr 12, 4:11 PM PDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 411 PM PDT TUE APR 12 2011 CAZ055-056-058-060>062-132315- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 411 PM PDT TUE APR 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DEEPENING OF THE MARINE LAYER MAY BRING SOME DRIZZLE TO THE COASTAL AREAS AND VALLEYS LATER TONIGHT AS WELL AS A SLIGHT CHANCE OF RAIN TO THE UPSLOPE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE ONSHORE WINDS WILL INCREASE ON WEDNESDAY AFTERNOON AND NIGHT...BRINGING GUSTY CONDITIONS OVER THE MOUNTAINS AND DESERTS. AREAS OF BLOWING DUST AND SAND WILL BE POSSIBLE IN THE DESERTS. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 1:49 AM PDT | High Surf Advisory | SGX | San Diego | 12 hr |
| Apr 13, 3:06 AM PDT | Wind Advisory | SGX | Riverside, San Bernardino, San Diego | 17 hr |
Nearby
Small Craft Advisories in California, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.